MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7277
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/12/2020
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the bottle of contour next test strips was already open.There was no allegation of an adverse event.The customer returned the bottle of test strips to pharmacy from where she purchased the bottle of test strips.Therefore, the bottle of test strips is not expected to be returned.Replacement test strips were sent to the customer.
 
Additional Manufacturer Narrative
A device history record was reviewed for the suspected contour next test strips lot # 9dpec41a and no anomalies were found.The work order was run on the auto line, which had a vision inspection for open caps.A line challenge was completed on every shift, and the open lid challenge on each shift passed, signifying that the vision inspection system was working correctly.The packaging was potentially tampered after it left ascensia' s control.The customer claims to have returned the vial to the pharmacy but was able to take pictures prior, showing a vial with a closed cap, no damaged carton and a vial with blood stains indicating it had been used.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla, ny
MDR Report Key10128831
Report Number1810909-2020-00291
Device Sequence Number19374109
Product Code NBW
UDI-Device Identifier10301937277358
UDI-Public10301937277358
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2021
Device Model Number7277
Device Catalogue Number7277
Device Lot Number9DPEC41A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/12/2020
Supplement Date Received by Manufacturer06/16/2020
Initial Report FDA Received Date06/08/2020
Supplement Report FDA Received Date06/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1